[Current recommendations for diagnosis and therapy of heparin-induced thrombocytopenia].
2002 (German)In: Der Unfallchirurg (Berlin. Print), ISSN 0177-5537, E-ISSN 1433-044x, Vol. 105, no 9, 845-50 p.Article in journal (Refereed) Published
Thrombosis prophylaxis using heparins is mandatory in most trauma patients. However, heparins can induce heparin-induced thrombocytopenia (HIT), the most common and clinically important immune-mediated drug-dependent thrombocytopenia. Affected patients are at risk of developing new thromboembolic complications. HIT has to be considered if platelet counts decrease >50% between day 5-10 of heparin therapy that cannot be explained alternatively or if new thromboses occur in a sufficiently heparinised patient. Immediately changing the anticoagulant to danaparoid or lepirudin is most important. Proof of anti-platelet-factor-4/heparin antibodies secures the diagnosis, usually retrospectively. Diagnosis and therapy are demonstrated in a typical HIT patient. HIT usually occurs in the second week of heparin administration. Heparin-reexposure within 100 days can lead to HIT before day 5. For early recognition of HIT, platelet counts should be monitored regularly. Because of earlier discharge of patients to rehabilitation or outpatient care, the problem of HIT-diagnosis and therapy gains increasing relevance in these sectors.
Place, publisher, year, edition, pages
2002. Vol. 105, no 9, 845-50 p.
IdentifiersURN: urn:nbn:se:uu:diva-161376DOI: 10.1007/s00113-002-0447-yPubMedID: 12232745OAI: oai:DiVA.org:uu-161376DiVA: diva2:455985